MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE WITH LOCKING DEVICE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE WITH LOCKING DEVICE; SCREWDRIVERS
Model Number 03.010.112
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection, it was observed that the holding sleeve was missing a piece.There was no known patient or hospital involvement.This complaint involves one (1) holding sleeve with locking device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative.H3, h6 investigation summary: device history lot: part # 03.010.112; synthes lot number: 4786968; manufacturing site: synthes brandywine; release to warehouse date: 13-oct-2004.Device history review (dhr): review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: holding sleeve with locking device was received at us customer quality (cq).Upon visual inspection at cq, it is observed that the component, spring is missing from the assembly of the device.The surface of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Thus, the complaint is confirmed.Device failure/ defect found? yes.Dimensional inspection: the dimensional inspection was not performed as the device was found to be missing spring from the assembly during visual inspection.Document/specification review: respective drawings were reviewed during the investigation.No design issues or discrepancies were noted during the investigation.Complaint confirmed? yes.Investigation conclusion: a visual inspection and document/specification review were performed as part of this investigation.The complaint is confirmed as the device was found to be missing a component, spring from the assembly of the device.While a definitive root cause could not be determined, it is possible that the spring might have got misplaced during sterile processing.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based on these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE WITH LOCKING DEVICE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9217684
Report Number2939274-2019-61654
Device Sequence Number2740000
Product Code HXX
UDI-Device Identifier10886982067845
UDI-Public(01)10886982067845
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.112
Device Catalogue Number03.010.112
Device Lot Number4786968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1